Missouri, 2009

Flash Flooding and Hail in Missouri, May 13, 2009

May 13, 2009 · NWS SGF · 37 events in 16 counties and zones

Showers and thunderstorms developed across eastern Kansas and southern Missouri. Large hail and damaging winds were the primary severe hazards with these storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$130,000
Crop damage
None recorded
Events
37

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Showers and thunderstorms developed across eastern Kansas and southern Missouri. Large hail and damaging winds were the primary severe hazards with these storms. Eventually these storms developed into a squall line near the Highway 13 corridor, and produced wind damage in various locations east of Highway 13. Perhaps the most significant damage from these storms occurred in the form of a microburst near the community of Purdy. One mobile home was destroyed resulting in an injury.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at May 13, 5:23 AM CST, 4 hours 45 minutes earlier.

Area forecast discussion, May 13, 5:23 AM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
623 AM CDT WED MAY 13 2009

...UPDATE TO AVIATION...

.DISCUSSION...

A STRENGTHENING OF THE MID LEVEL CAPPING INVERSION WAS EVIDENT ON
LATEST INFRARED SATELLITE AND RADAR TRENDS EARLY THIS MORNING AS
WELL AS ON MDCRS SOUNDINGS OVER TULSA SHOWING 11 DEG C NEAR 700 MB
AROUND 4Z. TO OUR NORTH AN MCS HAS DEVELOPED OVER CENTRAL NEBRASKA
AHEAD OF THE DEVELOPING COLD FRONT THAT WILL IMPACT OUR AREA LATER
TODAY.

HIGH CLOUDS FROM REMNANT WEAKENING STORMS OVER OKLAHOMA MAY SLOW
OUR WARM UP JUST A BIT EARLY TODAY...BUT STILL EXPECT TO SEE TEMPS
RISING INTO THE 80S AS THE WARM FRONT OVER EASTERN OKLAHOMA
SURGES NORTHWARD AIDED BY 850 MB WINDS OF 50-60 KNOTS. UNDERNEATH
THE BUILDING CAP OVER THE REGION...MU CAPES ARE PROGGED TO EXCEED
4000 J/KG OVER THE WESTERN SECTIONS OF THE FORECAST AREA BY THIS
AFTERNOON WITH 0-6KM BULK SHEAR STILL AROUND 20-30 KNOTS. 4KM WRF
OUTPUT FOR CONVECTIVE TRENDS TODAY SEEMS REASONABLE WITH SOME
POTENTIAL FOR RAPIDLY DEVELOPING SEVERE STORMS THIS AFTERNOON OVER
CENTRAL MO...OTHERWISE WE SHOULD SEE FAIRLY WIDESPREAD STORM
DEVELOPMENT DURING THE EVENING WHEN THE APPROACHING COLD FRONT AND
UPPER LEVEL TROUGH ERODE THE CAP.

NAM FORECAST SOUNDINGS CONTINUE TO SHOW PRECIPITABLE WATER OVER
1.75 INCHES WITH K INDEX AROUND 40. THIS SHOULD ALLOW STORMS TO
BECOME VERY EFFICIENT RAINFALL PRODUCERS TONIGHT AND HAVE EXPANDED
FLASH FLOOD WATCH TO THE SOUTHEAST. MAY MAKE SOME ADDITIONAL MINOR
ADJUSTMENTS BEFORE ZONE ISSUANCE.

WILL FOLLOW NAM FRONT MOVEMENT ON THURSDAY WITH EFFECTIVE COLD
POOL PUSHING THE FRONT FURTHER SOUTH INTO CENTRAL ARKANSAS AND
EXTREME SE MO BY THURSDAY MORNING. MAY SEE A FEW SHOWERS AND
STORMS LINGER AS UPPER TROUGH AND ACCOMPANYING SHORTWAVE ENERGY
MOVE ACROSS THE AREA. OTHERWISE LOOKS LIKE WE SEE A BIT OF A BREAK
FROM PRECIP UNTIL THURSDAY NIGHT/FRIDAY WHEN THE FRONT LIFTS BACK
TO THE NORTH AHEAD OF ANOTHER LEE SIDE TROUGH OVER THE HIGH
PLAINS. THE NEXT UPPER TROUGH FINALLY PUSHES A COLD FRONT THROUGH
THE AREA FRIDAY NIGHT AND EARLY SATURDAY. HAVE SPED UP THIS
PROGRESS A LITTLE IN LINE WITH RECENT MODEL TRENDS.

DRY CONDITIONS AND BELOW NORMAL TEMPERATURES ARE LOOKING MORE
LIKELY FOR SUNDAY WITH A GRADUAL WARM UP INTO THE EARLY AND MID
PORTION OF NEXT WEEK WITH BOTH THE EMF AND GFS BUILDING A RIDGE
OVER THE REGION BY TUESDAY.

TERRY

&&

.AVIATION...

FOR THE 12Z KSGF AND KJLN TAFS...BREEZY AND GUSTY SOUTHERLY WINDS
WILL CONTINUE TO AFFECT THE AREA FOR MUCH OF THE DAY. LOW LEVEL
WIND SHEAR WILL CONTINUE TO BE AN AVIATION CONCERN THIS MORNING AS
A STRONG LOW LEVEL JET IS IN PLACE ACROSS THE AREA. A WEAK
DISTURBANCE IS PUSHING EAST ACROSS EASTERN KANSAS AND EASTERN
OKLAHOMA EARLY THIS MORNING. A VERY STRONG CAP IS IN PLACE ACROSS
THE AREA AND THINK IT WILL BE HARD PRESSED TO GET A SHOWER OR
THUNDERSTORM TO DEVELOP DUE TO THE CAP.

LATE THIS AFTERNOON INTO THE EVENING HOURS A COLD FRONT WILL DROP
SOUTH INTO THE REGION AND WILL HELP WEAKEN THE CAP. WIDESPREAD
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS
FRONT THIS EVENING. IFR CONDITIONS WILL BE POSSIBLE WITHIN ANY
THUNDERSTORM ACTIVITY. STRONG TO SEVERE STORMS WILL BE POSSIBLE
THIS EVENING ALONG WITH HEAVY RAINFALL. COULD SEE A PERIOD OF
SHOWERS BEHIND THE FRONT...WITH ALL THE ACTIVITY EXPECTED TO MOVE
OUT OF THE AREA BY 9Z.

WISE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 4 PM CDT THIS AFTERNOON THROUGH THURSDAY
     MORNING FOR MOZ055>058-066>071-077>083-088>095-101>103.

KS...FLASH FLOOD WATCH FROM 4 PM CDT THIS AFTERNOON THROUGH THURSDAY
     MORNING FOR KSZ073-097-101.

&&
Hazardous weather outlook, May 13, 7:30 AM CST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
830 AM CDT WED MAY 13 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141330-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
830 AM CDT WED MAY 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

 SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL TO THE SIZE
 OF BASEBALLS...WIND GUSTS OVER 80 MPH...TORNADOES...AND
 TORRENTIAL RAINFALL.

  AREAS AFFECTED AND TIMING:

 LOCATIONS ALONG AND NORTH OF INTERSTATE 44 AFTER 1 PM.
 THE REST OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS AFTER 4 PM.

  DISCUSSION:

 NEAR THE SURFACE...AN INCREASINGLY MOIST AND UNSTABLE AIRMASS
 WAS SPREADING NORTHWARD ACROSS THE MISSOURI OZARKS AND SOUTHEAST
 KANSAS EARLY THIS MORNING. IN THE MID LEVELS OF THE
 ATMOSPHERE...A STRONG CAPPING INVERSION WAS OVERSPREADING THE
 UNSTABLE AIRMASS. THE CAPPING INVERSION WILL SUPPRESS SEVERE
 STORM DEVELOPMENT ACROSS THE REGION THROUGH THE MORNING AND
 EARLY AFTERNOON. LATER TODAY...AN APPROACHING COLD FRONT AND
 UPPER LEVEL DISTURBANCE WILL WEAKEN THE CAPPING INVERSION AND
 ALLOW SEVERE THUNDERSTORMS TO DEVELOP OVER THE REGION.

 LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS WILL BE THE MOST
 COMMON SEVERE STORM THREATS AS VERY INTENSE UPDRAFTS AND
 DOWNDRAFTS ARE EXPECTED TO DEVELOP.  AN ISOLATED TORNADO THREAT
 WILL EXIST MAINLY OVER CENTRAL MISSOURI WHERE VERTICAL WIND
 SHEAR WILL BE MOST SUFFICIENT FOR SUPPORTING ROTATING UPDRAFTS.

 LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL ALSO BE
 POSSIBLE.

 WIND GUSTS TO 40 MPH WILL OCCUR ALONG AND WEST OF HIGHWAY
 65 THROUGH THE MORNING AND AFTERNOON...AS A TIGHT PRESSURE
 GRADIENT SETS UP OVER THE REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

 THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THURSDAY NIGHT INTO
 EARLY FRIDAY AS THE FRONT LIFTS BACK TO THE NORTH AS A WARM
 FRONT.

 ANOTHER COLD FRONT WILL MOVE SOUTHEAST THROUGH THE REGION LATE
 FRIDAY NIGHT AND EARLY SATURDAY WITH ANOTHER CHANCE FOR STRONG
 TO SEVERE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING
 ACROSS THE AREA.

 A SEVERE WEATHER BRIEFING WILL BE CONDUCTED AT 11 AM TODAY AND
 BROADCAST LIVE ON ALL NOAA WEATHER RADIO STATIONS WITHIN THE
 NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI FORECAST AREA.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Special weather statement, May 13, 9:42 AM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1042 AM CDT WED MAY 13 2009

MOZ095-096-104-131630-
CHRISTIAN MO-DOUGLAS MO-TANEY MO-
1042 AM CDT WED MAY 13 2009

...SIGNIFICANT WEATHER ALERT FOR EASTERN CHRISTIAN...NORTHERN TANEY
AND WESTERN DOUGLAS COUNTIES UNTIL 1130 AM CDT...

AT 1043 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MERRIAM WOODS...OR 6 MILES NORTH OF
FORSYTH...MOVING NORTHEAST AT 40 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

ANGLE

The radar

The Springfield radar (KSGF), 65 km away, was scanning. The volume nearest the first event began at 16:06 UTC.

Open the radar archive at this moment

Event by event

22 thunderstorm wind, 10 hail, 2 funnel cloud, 2 flash flood, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Barry

When
May 13, 10:08 AM CST
Where
Barry County, Purdy
Measured
65 kt (75 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
36.820, -93.920

Thunderstorm wind gusts tore a roof off of a home.

Thunderstorm Wind, Douglas

When
May 13, 10:43 AM CST
Where
Douglas County, 1.3 mi ENE of Ava Muni Meml Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.980, -92.660

Thunderstorm wind gusts knocked over a tree.

Hail, Wright

When
May 13, 11:14 AM CST
Where
Wright County, 3.08 mi ESE of Odin
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
37.250, -92.580

Hail, Wright

When
May 13, 11:21 AM CST
Where
Wright County, 0.88 mi SW of Fuson
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
37.320, -92.510

Hail, Texas

When
May 13, 12:10 PM CST
Where
Texas County, 1.49 mi SSE of Evening Shade
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.560, -92.140

Hail, Dent

When
May 13, 12:37 PM CST
Where
Dent County, 0.55 mi E of Anutt
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
37.720, -91.720

Hail, Vernon

When
May 13, 7:19 PM CST
Where
Vernon County, 4.18 mi N of Arcadia
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
37.730, -94.590

Thunderstorm Wind, Vernon

When
May 13, 7:19 PM CST
Where
Vernon County, 4.18 mi N of Arcadia
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.730, -94.590

A trained spotter estimated 70 mph wind gusts.

Thunderstorm Wind, Vernon

When
May 13, 7:25 PM CST
Where
Vernon County, 3.43 mi SE of Moundville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.740, -94.420

Numerous trees were knocked over from thunderstorm wind gusts.

Thunderstorm Wind, Vernon

When
May 13, 7:32 PM CST
Where
Vernon County, 1.09 mi E of Moundville
Measured
60 kt (69 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.770, -94.450

Thunderstorm wind gusts knocked over a few trees.

Funnel Cloud, Barton

When
May 13, 7:55 PM CST
Where
Barton County, 3.5 mi N of Milford to 3.64 mi NNE of Milford
Reported by
Emergency Manager
Coordinates
37.630, -94.160

A large funnel cloud was observed by trained spotters just north of Milford near the Barton and Vernon county line.

Hail, Barton

When
May 13, 8:20 PM CST
Where
Barton County, 0.55 mi E of Milford
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.580, -94.160

Hail, Barton

When
May 13, 8:39 PM CST
Where
Barton County, 0.88 mi SE of Nashville
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.370, -94.490

Thunderstorm Wind, Barton

When
May 13, 8:39 PM CST
Where
Barton County, 0.88 mi SE of Nashville
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.370, -94.490

A spotter estimated 70 mph wind gusts.

Flash Flood, Barton

When
May 13, 8:42 PM CST to 10:00 PM CST
Where
Barton County, 0.88 mi NW of Oskaloosa to 5.55 mi W of Nashville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.640, -94.609

Excessive rainfall caused flash flooding of several county roads widespread across the county.

Thunderstorm Wind, Dade

When
May 13, 8:43 PM CST
Where
Dade County, 0.55 mi E of Greenfield
Measured
60 kt (69 mph) estimated gust
Reported by
COOP Observer
Coordinates
37.420, -93.840

A COOP observer estimated 70 mph wind gusts.

Flash Flood, Dade

When
May 13, 8:50 PM CST to 10:30 PM CST
Where
Dade County, 0.88 mi NE of Sylvania to 0.75 mi NE of Sylvania
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.510, -94.020

Excessive rainfall caused flash flooding along several sections of Highway E and Highway D.

Thunderstorm Wind, Jasper

When
May 13, 8:59 PM CST
Where
Jasper County, 0.88 mi SE of Asbury
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.270, -94.610

Severe thunderstorm wind gusts knocked over several trees and tree limbs.

Hail, Jasper

When
May 13, 9:02 PM CST
Where
Jasper County, Carl Jct
Measured
0.75 in hail
Reported by
Public
Coordinates
37.180, -94.570

Hail, Newton

When
May 13, 9:21 PM CST
Where
Newton County, 3.09 mi WNW of Hornet
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
36.990, -94.600

Hail, Polk

When
May 13, 9:33 PM CST
Where
Polk County, 0.88 mi SE of Pleasant Hope
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
37.460, -93.270

Thunderstorm Wind, Newton

When
May 13, 9:36 PM CST
Where
Newton County, Neosho
Measured
53 kt (61 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.870, -94.370

A trained spotter observed a 61 mph wind gust.

Thunderstorm Wind, Greene

When
May 13, 9:45 PM CST
Where
Greene County, 1.65 mi E of Elwood
Measured
57 kt (66 mph) estimated gust
Reported by
ASOS
Coordinates
37.230, -93.400

The Springfield Automated Surface Observing System measured a 66 mph wind gust.

Thunderstorm Wind, Greene

When
May 13, 9:59 PM CST
Where
Greene County, 0.55 mi E of Springfield
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
37.200, -93.290

Power poles were knocked down from severe thunderstorm wind gusts near the intersection of Highway 65 and Sunshine.

Funnel Cloud, Greene

When
May 13, 10:03 PM CST
Where
Greene County, 0.33 mi NNW of Langston to 0.69 mi ESE of Mumford
Reported by
Emergency Manager
Coordinates
37.184, -93.233

Trained spotters observed a funnel cloud near the intersection of Highway 65 and Sunshine.

Thunderstorm Wind, McDonald

When
May 13, 10:04 PM CST
Where
McDonald County, 2.35 mi SSW of Cyclone
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.590, -94.290

Severe thunderstorm wind gusts downed a few trees.

Thunderstorm Wind, Barry

When
May 13, 10:08 PM CST
Where
Barry County, Purdy
Measured
70 kt (81 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
36.820, -93.920

A microburst destroyed a mobile home. One injury resulted from this wind damage.

Thunderstorm Wind, Webster

When
May 13, 10:13 PM CST
Where
Webster County, 0.55 mi E of Rogersville
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
37.120, -93.060

Large trees and power poles were knocked down from severe thunderstorm wind gusts.

Thunderstorm Wind, McDonald

When
May 13, 10:16 PM CST
Where
McDonald County, 3.5 mi S of Klondike
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
36.670, -94.610

Trained spotters observed 60 mph wind gusts.

Thunderstorm Wind, McDonald

When
May 13, 10:20 PM CST
Where
McDonald County, 3.1 mi WSW of Plainview
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.650, -94.350

Thunderstorm wind gusts knocked over a large tree across the road causing a vehicle accident.

Thunderstorm Wind, McDonald

When
May 13, 10:20 PM CST
Where
McDonald County, 0.55 mi W of Anderson
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
36.650, -94.440

Thunderstorm wind gusts knocked over some power poles.

Thunderstorm Wind, Webster

When
May 13, 10:20 PM CST
Where
Webster County, 2.84 mi WSW of Olga
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.090, -92.970

Several tree limbs were knocked down across Highway U from severe thunderstorm wind gusts.

Thunderstorm Wind, McDonald

When
May 13, 10:25 PM CST
Where
McDonald County, 2.35 mi SSW of Cyclone
Measured
50 kt (58 mph) estimated gust
Property damage
$60,000
Reported by
Law Enforcement
Coordinates
36.590, -94.290

A home was destroyed from a large tree falling into the house.

Thunderstorm Wind, McDonald

When
May 13, 10:30 PM CST
Where
McDonald County, 0.63 mi ENE of Havenhurst
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.584, -94.370

Thunderstorm wind gusts downed a large tree across Highway K east of Pineville.

Lightning, Douglas

When
May 13, 11:01 PM CST
Where
Douglas County, 0.55 mi W of Ava
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
36.950, -92.660

A barn caught on fire and burned to the ground from a lightning strike.

Thunderstorm Wind, Shannon

When
May 13, 11:20 PM CST
Where
Shannon County, 1.87 mi N of Akers
Measured
50 kt (58 mph) estimated gust
Reported by
COOP Observer
Coordinates
37.407, -91.569

Thunderstorm wind gusts knocked over five trees along Highway K.

Thunderstorm Wind, Taney

When
May 13, 11:38 PM CST
Where
Taney County, 0.56 mi W of Protem
Measured
61 kt (70 mph) estimated gust
Reported by
Amateur Radio
Coordinates
36.530, -92.860

A spotter observed a 60 mph wind gust.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2009Every state in 2009This day in weather historyWarnings in Missouri, May 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 175748, 175750, 175726, 175727, 175728, 175729, 175730, 175754, 175753, 175738, 175731, 175732, 175733, 175755, 175724, 175756, 175725, 175739, 175734, 175736, 175735, 175758, 175757, 175740, 175737, 175743, 175741, 175742, 175759, 175746, 175747, 175751, 175745, 175744, 175749, 175752, 175760.